MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016P
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to dialysis, two small pinholes were discovered on the venous extension tube.The catheter was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
Evaluation summary: a device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.In addition, all dhrs are reviewed for accuracy prior to product release.Two photos were provided by the customer.Visual evaluation of these photos was performed.The pictures showed part of the extensions of catheter over a surface with a paper sheet.The venous extension has no clamp, and an arrow on the sheet points out the venous extension.In these pictures, the extension has white stains that could be a crack.One palindrome catheter was received for analysis and investigation.Visual inspection revealed that the catheter presented signs of use.Functional testing was required to confirm the reported condition.The sample was submitted to underwater testing and bubbles were detected coming out of 2 pinholes on the venous extension.The arterial extension did not show bubbles during the test.The manufacturing process was reviewed to determine potential points of damage to the extension.The result was that the operations that are applied to the extension are lig ht and the handling of the pieces is manually done, there is no use of sharp objects or other instrument that could generate the hole found during visual inspection.100% of the devices are inspected for leaks or cuts in the extensions per procedure.There are no elements encountered during the manufacturing process that could origin the condition reported.The instructions for use (ifu) state the customer must perform a visual inspection before using the device.It states to exercise caution when using sharp instruments near the catheter because catheter tubing can tear when subjected to excessive force or rough edges.The reported condition has been confirmed.Based on the testing evaluation, the most probable root cause can be considered damaged during use.The evidence provided is enough to discard the manufacturing process as a potential cause.No trends or trigger were identified, no harm was reported for this complaint and this is not a manufacturing/supplier related event.No further actions are deemed necessary at this time.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7166486
Report Number3009211636-2018-00007
Device Sequence Number63251
Product Code MSD
UDI-Device Identifier10884521157996
UDI-Public10884521157996
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2020
Device Model Number8888145016P
Device Catalogue Number8888145016P
Device Lot Number1525200102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight76